Alert archive / California / Winter Weather Advisories in 2016

Winter Weather Advisory 9, NWS Eureka, CA

March 13, 2016

NWS Eureka, CA issued this winter weather advisory at Mar 13, 2016, 12:58 PM PDT. It took effect at Mar 13, 2016, 5:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2016, 12:58 PM PDT (19:58 UTC)
In effect from
Mar 13, 2016, 5:00 PM PDT
Expired
Mar 14, 2016, 11:00 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

205 
WWUS46 KEKA 131958
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1258 PM PDT SUN MAR 13 2016

A COLD FRONT WILL PUSH THROUGH THE REGION LATE THIS AFTERNOON AND
EVENING...CAUSING ACCUMULATING SNOW LEVELS TO QUICKLY FALL FROM
AROUND 5500 FEET TO NEAR 3000 FEET. NUMEROUS SHOWERS WILL PERSIST
THROUGH TONIGHT AND MONDAY MORNING...AND SHOULD DIMINISH THROUGH
THE AFTERNOON. SNOW ACCUMULATIONS ARE EXPECTED TO BE HEAVIEST AT
ELEVATIONS ABOVE 4000 FEET ACROSS HUMBOLDT...DEL NORTE...AND
WESTERN/NORTHERN TRINITY COUNTIES...WITH LIGHTER BUT STILL
POTENTIALLY HAZARDOUS ACCUMULATIONS AT ELEVATIONS BETWEEN 3000 AND
4000 FEET. SOME LIGHT SNOW MAY MIX WITH RAIN TO AS LOW AS 2500
FEET AS WELL...BUT AT THESE ELEVATIONS MAJOR IMPACTS TO TRAVEL ARE
NOT EXPECTED.

CAZ003-140400-
/O.NEW.KEKA.WW.Y.0009.160314T0000Z-160314T1800Z/
NORTH COAST INTERIOR-
1258 PM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT MONDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT MONDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES BETWEEN 3000 AND 4000 FEET. 2
  TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF GREATER THAN 6
  INCHES WILL BE POSSIBLE ON PEAKS ABOVE 4500 FEET. A LIGHT
  DUSTING OF SNOW WILL BE POSSIBLE AS LOW AS 2500 FEET.

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE
  3000 FEET IN THE VICINITY OF WILLOW CREEK...BRIDGEVILLE...DINSMORE...RUTH...GASQUET.
  SOME LIGHT SNOW AMOUNTS WILL BE POSSIBLE IN LOWER ELEVATION
  COMMUNITIES SUCH AS KNEELAND AS WELL.

* HIGHWAYS IMPACTED...RURAL ROADWAYS AT OR ABOVE 3000 FEET IN
  ELEVATION. SOME LIGHT SNOW WILL BE POSSIBLE ALONG HIGHWAY 299
  NEAR BERRY SUMMIT...AND SUMMIT PASSES ALONG HIGHWAY 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ004-140400-
/O.NEW.KEKA.WW.Y.0009.160314T0000Z-160314T1800Z/
UPPER TRINITY RIVER-
1258 PM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT MONDAY ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...1 TO 3 INCHES BETWEEN 3000 AND 4000 FEET. 2
  TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF GREATER THAN 6
  INCHES WILL BE POSSIBLE ON PEAKS ABOVE 4500 FEET. A LIGHT
  DUSTING OF SNOW WILL BE POSSIBLE AS LOW AS 2500 FEET. HEAVIEST
  ACCUMULATIONS ARE EXPECTED TO OCCUR ACROSS WESTERN PORTIONS OF
  TRINITY COUNTY AND THE PEAKS OF THE TRINITY ALPS....WITH LIGHTER
  TOTALS ACROSS THE EASTERN HALF OF THE COUNTY.

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE
  3000 FEET IN THE VICINITY OF WILLOW
  CREEK...HYAMPOM...WEAVERVILLE...HAYFORK...FOREST GLEN...TRINITY
  CENTER. SOME LIGHT SNOW AMOUNTS WILL BE POSSIBLE TO AS LOW AS
  2500 FEET AS WELL.

* HIGHWAYS IMPACTED...SUMMIT PASSES ALONG HIGHWAY 36...INCLUDING
  SOUTH FORK AND HAYFORK SUMMITS. SOME LIGHT SNOW WILL BE POSSIBLE
  AT OREGON MOUNTAIN AND BUCKHORN SUMMITS ALONG HIGHWAY 299 AS
  WELL. RURAL ROADS ABOVE 3000 FEET WILL BE IMPACTED AS WELL. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
899 
WWUS46 KEKA 132006 CCA 
WSWEKA

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
106 PM PDT SUN MAR 13 2016

A COLD FRONT WILL PUSH THROUGH THE REGION LATE THIS AFTERNOON AND
EVENING...CAUSING ACCUMULATING SNOW LEVELS TO QUICKLY FALL FROM
AROUND 5500 FEET TO NEAR 3000 FEET. NUMEROUS SHOWERS WILL PERSIST
THROUGH TONIGHT AND MONDAY MORNING...AND SHOULD DIMINISH THROUGH
THE AFTERNOON. SNOW ACCUMULATIONS ARE EXPECTED TO BE HEAVIEST AT
ELEVATIONS ABOVE 4000 FEET ACROSS HUMBOLDT...DEL NORTE...AND
WESTERN/NORTHERN TRINITY COUNTIES...WITH LIGHTER BUT STILL
POTENTIALLY HAZARDOUS ACCUMULATIONS AT ELEVATIONS BETWEEN 3000 AND
4000 FEET. SOME LIGHT SNOW MAY MIX WITH RAIN TO AS LOW AS 2500
FEET AS WELL...BUT AT THESE ELEVATIONS MAJOR IMPACTS TO TRAVEL ARE
NOT EXPECTED.

CAZ003-140430-
/O.NEW.KEKA.WW.Y.0009.160314T0000Z-160314T1800Z/
NORTH COAST INTERIOR-
106 PM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT MONDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT MONDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES BETWEEN 3000 AND 4000 FEET. 2
  TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF GREATER THAN 6
  INCHES WILL BE POSSIBLE ON PEAKS ABOVE 4500 FEET. A LIGHT
  DUSTING OF SNOW WILL BE POSSIBLE AS LOW AS 2500 FEET.

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE
  3000 FEET IN THE VICINITY OF WILLOW CREEK...BRIDGEVILLE...DINSMORE...RUTH...GASQUET.
  SOME LIGHT SNOW AMOUNTS WILL BE POSSIBLE IN LOWER ELEVATION
  COMMUNITIES SUCH AS KNEELAND AS WELL.

* HIGHWAYS IMPACTED...RURAL ROADWAYS AT OR ABOVE 3000 FEET IN
  ELEVATION. SOME LIGHT SNOW WILL BE POSSIBLE ALONG HIGHWAY 299
  NEAR BERRY SUMMIT...AND SUMMIT PASSES ALONG HIGHWAY 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ004-140430-
/O.COR.KEKA.WW.Y.0009.160314T0000Z-160314T1800Z/
UPPER TRINITY RIVER-
106 PM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT MONDAY ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...1 TO 3 INCHES BETWEEN 3000 AND 4000 FEET. 2
  TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF GREATER THAN 6
  INCHES WILL BE POSSIBLE ON PEAKS ABOVE 4500 FEET. A LIGHT
  DUSTING OF SNOW WILL BE POSSIBLE AS LOW AS 2500 FEET. HEAVIEST
  ACCUMULATIONS ARE EXPECTED TO OCCUR ACROSS WESTERN PORTIONS OF
  TRINITY COUNTY AND THE PEAKS OF THE TRINITY ALPS....WITH LIGHTER
  TOTALS ACROSS THE EASTERN HALF OF THE COUNTY.

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE
  3000 FEET IN THE VICINITY OF WILLOW
  CREEK...HYAMPOM...WEAVERVILLE...HAYFORK...FOREST GLEN...TRINITY
  CENTER. SOME LIGHT SNOW AMOUNTS WILL BE POSSIBLE TO AS LOW AS
  2500 FEET AS WELL.

* HIGHWAYS IMPACTED...SUMMIT PASSES ALONG HIGHWAYS 36 AND
  3...INCLUDING SOUTH FORK...HAYFORK...AND SCOTT MOUNTAIN SUMMITS.
  SOME LIGHT SNOW WILL BE POSSIBLE AT OREGON MOUNTAIN AND BUCKHORN
  SUMMITS ALONG HIGHWAY 299 AS WELL. RURAL ROADS ABOVE 3000 FEET
  WILL BE IMPACTED AS WELL.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
473 
WWUS46 KEKA 140420
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
920 PM PDT SUN MAR 13 2016

...AN UPPER LEVEL TROUGH IS BRINGING SHOWERS TO THE AREA
TONIGHT... 

.THE UPPER LEVEL TROUGH IS USHERING IN COOLER AIR. SNOW LEVELS ARE
GRADUALLY FALLING TONIGHT. AS OF 9 PM THEY ARE AROUND 4000 FEET.
THEY ARE EXPECTED TO CONTINUE FALLING OVERNIGHT TO AROUND 2000 TO
2500 MONDAY MORNING. THE HEAVIEST SNOW WILL FALL AT HIGHER
ELEVATIONS. 

CAZ003-141230-
/O.CON.KEKA.WW.Y.0009.000000T0000Z-160314T1800Z/
NORTH COAST INTERIOR-
920 PM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...1 TO 3 INCHES BETWEEN 3000 AND 4000 FEET. 
  2 TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF GREATER THAN 6 
  INCHES WILL BE POSSIBLE ON PEAKS ABOVE 4500 FEET. A LIGHT 
  DUSTING OF SNOW WILL BE POSSIBLE AS LOW AS 2500 FEET. 

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE 
  3000 FEET IN THE VICINITY OF WILLOW CREEK...BRIDGEVILLE... 
  DINSMORE...RUTH...GASQUET. SOME LIGHT SNOW AMOUNTS WILL BE 
  POSSIBLE IN LOWER ELEVATION COMMUNITIES SUCH AS KNEELAND AS 
  WELL. 

* HIGHWAYS IMPACTED...RURAL ROADWAYS AT OR ABOVE 3000 FEET IN 
  ELEVATION. SOME LIGHT SNOW WILL BE POSSIBLE ALONG HIGHWAY 299 
  NEAR BERRY SUMMIT...AND SUMMIT PASSES ALONG HIGHWAY 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ004-141230-
/O.CON.KEKA.WW.Y.0009.000000T0000Z-160314T1800Z/
UPPER TRINITY RIVER-
920 PM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...1 TO 3 INCHES BETWEEN 3000 AND 4000 FEET. 2
  TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF GREATER THAN 6
  INCHES WILL BE POSSIBLE ON PEAKS IN WESTERN TRINITY COUNTY ABOVE
  4500 FEET. A LIGHT DUSTING OF SNOW WILL BE POSSIBLE AS LOW AS
  2500 FEET.

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE 
  3000 FEET IN THE VICINITY OF WILLOW CREEK...HYAMPOM... 
  WEAVERVILLE...HAYFORK...FOREST GLEN...TRINITY CENTER. SOME 
  LIGHT SNOW AMOUNTS WILL BE POSSIBLE TO AS LOW AS 2500 FEET AS 
  WELL. 

* HIGHWAYS IMPACTED...SUMMIT PASSES ALONG HIGHWAYS 36 AND 3... 
  INCLUDING SOUTH FORK...HAYFORK...AND SCOTT MOUNTAIN SUMMITS. 
  SOME LIGHT SNOW WILL BE POSSIBLE AT OREGON MOUNTAIN AND 
  BUCKHORN SUMMITS ALONG HIGHWAY 299 AS WELL. RURAL ROADS ABOVE 
  3000 FEET WILL BE IMPACTED AS WELL. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
481 
WWUS46 KEKA 141219
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
519 AM PDT MON MAR 14 2016

CAZ003-141800-
/O.CON.KEKA.WW.Y.0009.000000T0000Z-160314T1800Z/
NORTH COAST INTERIOR-
519 AM PDT MON MAR 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM THIS
MORNING ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...STORM TOTALS 1 TO 3 INCHES BETWEEN 3000 AND
  4000 FEET AND 2 TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF
  GREATER THAN 6 INCHES WILL BE POSSIBLE ON PEAKS ABOVE 4500 FEET.
  A LIGHT DUSTING OF SNOW WILL BE POSSIBLE AS LOW AS 2500 FEET.

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE
  3000 FEET IN THE VICINITY OF WILLOW CREEK...BRIDGEVILLE...
  DINSMORE...RUTH...GASQUET. SOME VERY LIGHT SNOW AMOUNTS WILL BE
  POSSIBLE IN LOWER ELEVATION COMMUNITIES SUCH AS KNEELAND AS
  WELL.

* HIGHWAYS IMPACTED...RURAL ROADWAYS AT OR ABOVE 3000 FEET IN
  ELEVATION. SOME LIGHT SNOW WILL BE POSSIBLE ALONG HIGHWAY 299
  NEAR BERRY SUMMIT AND SUMMIT PASSES ALONG HIGHWAY 36.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

CAZ004-141800-
/O.CON.KEKA.WW.Y.0009.000000T0000Z-160314T1800Z/
UPPER TRINITY RIVER-
519 AM PDT MON MAR 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM THIS
MORNING ABOVE 3000 FEET...

* SNOW ACCUMULATIONS...STORM TOTALS 1 TO 3 INCHES BETWEEN 3000
  AND 4000 FEET AND 2 TO 6 INCHES ABOVE 4000 FEET. SNOW TOTALS OF
  GREATER THAN 6 INCHES WILL BE POSSIBLE ON PEAKS IN WESTERN
  TRINITY COUNTY ABOVE 4500 FEET. A LIGHT DUSTING OF SNOW WILL BE
  POSSIBLE AS LOW AS 2500 FEET.

* LOCATIONS IMPACTED...ELEVATIONS AND SUMMIT PASSES AT OR ABOVE 
  3000 FEET IN THE VICINITY OF WILLOW CREEK...HYAMPOM... 
  WEAVERVILLE...HAYFORK...FOREST GLEN...TRINITY CENTER. SOME 
  LIGHT SNOW AMOUNTS WILL BE POSSIBLE TO AS LOW AS 2500 FEET AS 
  WELL. 

* HIGHWAYS IMPACTED...SUMMIT PASSES ALONG HIGHWAYS 36 AND 3...
  INCLUDING SOUTH FORK...HAYFORK...AND SCOTT MOUNTAIN SUMMIT.
  SOME LIGHT SNOW WILL BE POSSIBLE AT OREGON MOUNTAIN AND BUCKHORN
  SUMMIT ALONG HIGHWAY 299 AS WELL. RURAL ROADS ABOVE 3000 FEET
  WILL BE IMPACTED AS WELL.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
701 
WWUS46 KEKA 141753
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1053 AM PDT MON MAR 14 2016

CAZ003-141900-
/O.EXP.KEKA.WW.Y.0009.000000T0000Z-160314T1800Z/
NORTH COAST INTERIOR-
1053 AM PDT MON MAR 14 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING
ABOVE 3000 FEET...

SCATTERED SHOWERS WILL CONTINUE TO GRADUALLY DECREASE IN COVERAGE
AND INTENSITY THROUGH THE AFTERNOON AND EVENING. SNOW LEVELS WILL
REMAIN AT AROUND 3000 TO 3500 FEET THROUGH THE DAY...AND BRIEF
PERIODS OF LIGHT TO MODERATE SNOW WILL BE POSSIBLE WITH ANY
PASSING SHOWERS AT OR ABOVE THESE ELEVATIONS. HOWEVER...FURTHER
SIGNIFICANT IMPACTS TO TRAVEL ARE NOT EXPECTED FOR THE REMAINDER
OF THIS EVENT.

$$

CAZ004-141900-
/O.EXP.KEKA.WW.Y.0009.000000T0000Z-160314T1800Z/
UPPER TRINITY RIVER-
1053 AM PDT MON MAR 14 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING
ABOVE 3000 FEET...

ISOLATED SHOWERS WILL CONTINUE TO GRADUALLY DECREASE IN COVERAGE
AND INTENSITY THROUGH THE AFTERNOON AND EVENING. SNOW LEVELS WILL
REMAIN AT AROUND 3000 TO 3500 FEET THROUGH THE DAY...AND BRIEF
PERIODS OF LIGHT SNOW WILL BE POSSIBLE WITH ANY PASSING SHOWERS
AT OR ABOVE THESE ELEVATIONS. HOWEVER...FURTHER SIGNIFICANT
IMPACTS TO TRAVEL ARE NOT EXPECTED FOR THE REMAINDER OF THIS
EVENT.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 13, 4:35 AM PDT, 8 hours 23 minutes earlier.

Area forecast discussion, Mar 13, 4:35 AM PDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PDT SUN MAR 13 2016

.SYNOPSIS...HEAVY RAINS WILL CONTINUE TODAY AS THE LAST IN A
SERIES OF STORM SYSTEMS MOVES THROUGH THE REGION. ISOLATED TO
SCATTERED SHOWERS WILL LINGER ACROSS PORTIONS OF NORTHWEST
CALIFORNIA MONDAY INTO TUESDAY. A DRYING AND WARMING TREND WILL
BEGIN MID WEEK.

&&

.SHORT TERM...THROUGH WEDNESDAY...THE LAST IN THE RECENT SERIES OF
WET SYSTEMS WILL MOVE THROUGH NORTHWEST CALIFORNIA TODAY. PERIODS OF
HEAVY RAIN ARE LIKELY THIS MORNING WITH RAINFALL RATES APPROACHING A
HALF INCH PER HOUR IN FAVORED UPSLOPE LOCATIONS. WITH SOILS
SATURATED...EVEN WITH NOT PARTICULARLY IMPRESSIVE ADDITIONAL
RAINFALL OF 1 TO 2 LOCALLY 4 INCHES EXPECTED...RIVERS...STREAMS
AND CREEKS SHOULD ALL RISE SHARPLY. THERE IS ALREADY EVIDENCE OF
RAPID RISE DEVELOPING ON SOME OF THE TRIBUTARIES OF THE EEL AND
MAD RIVERS FROM EARLY MORNING RAINS. AS THE COLD FRONT APPROACHES
THE AREA LATER THIS MORNING THE HEAVIEST RAIN RATES WILL DEVELOP
AND AREAL FLOODING WILL BECOME A CONCERN. THUS THE AREAL FLOOD
WATCH REMAINS IN EFFECT. SNOW LEVELS WILL RISE IN ADVANCE OF THE
FRONT TO OVER 5000 FEET THIS MORNING...EVENTUALLY BRINGING AN END
TO SNOW ON HIGHWAY 36.

THE COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON USHERING
IN COOLER AND MORE UNSTABLE AIR. SCATTERED SHOWERS WILL DEVELOP
BEHIND THE FRONT AND SNOW LEVELS WILL ONCE AGAIN CRASH DOWN TO NEAR
2500-3000 FEET. SHOWER ACTIVITY SHOULD BE NUMEROUS ENOUGH TO WARRANT
A WINTER WEATHER ADVISORY FOR ELEVATIONS OVER 3500 FEET LATE TONIGHT
THROUGH MONDAY MORNING AS TRAVEL COULD BECOME IMPACTED.

ONSHORE FLOW WILL DECREASE MONDAY NIGHT INTO TUESDAY AS UPPER LEVEL
RIDGING BUILDS OVER THE WEST COAST. ANY SHOWER ACTIVITY WILL BECOME
CONFINED TO AREAS NORTH OF CAPE MENDOCINO AND BE LIGHT. SNOW LEVELS
WILL ALSO RISE ON TUESDAY BACK OVER 4500 FEET. A WARMING TREND WILL
BEGIN MID WEEK WITH HIGHS REBOUNDING BACK INTO THE 60S AND EVEN 70S
IN SOUTHERN INTERIOR MENDOCINO COUNTY. HOWEVER OVERNIGHT LOWS MAY
REMAIN QUITE COOL WITH FROST POSSIBLE TUESDAY MORNING IN INTERIOR
MENDOCINO COUNTY DEPENDING ON CLOUD COVER. RPA

.LONG TERM...THURSDAY THRU SATURDAY...HIGH AMPLITUDE RIDGING IS
FORECAST TO DEVELOP OVER THE PACIFIC NORTHWEST THIS WEEK AS A
DEEP TROUGH DIGS ACROSS THE NORTHERN PACIFIC. THIS WILL PROMOTE
WARM AND DRY WEATHER ACROSS NORTHERN CALIFORNIA WITH INTERIOR
AREAS EXPECTED TO GET SOME ABOVE NORMAL DAYTIME TEMPERATURES. SOME
EASTERLY FLOW WILL DEVELOP EARLY THURSDAY MORNING AS A THERMAL
SURFACE TROUGH SHIFTS WEST. THIS COULD BRING SLIGHTLY WARMER
TEMPERATURES AND MOSTLY CLEAR CONDITIONS TO COASTAL AREAS MAKING
FOR A PRETTY NICE DAY ON THURSDAY. THEN BY NEXT WEEKEND MODELS
INDICATE THE UPPER TROUGH OFFSHORE WILL PINWHEEL DISTURBANCES OVER
THE AREA. MODELS SUGGEST THERE WILL BE A POTENTIAL FOR LIGHT RAIN
SATURDAY AND EVEN SUNDAY BUT UNCERTAINTY IS HIGH AT THIS TIME.
WITH THE HIGH AMPLITUDE RIDGE NEARBY, A LIKELY OUTCOME IS THE
RIDGE WILL SIGNIFICANTLY WEAKEN THESE APPROACHING SYSTEMS AND/OR
RESTRICT ANY RAINFALL OFFSHORE. IT IS STILL TOO EARLY TO TELL SO
CLIMO POPS WERE USED LATE IN THE FORECAST FOR NOW. WE WILL ADJUST
AS CONFIDENCE IMPROVES. KML

&&

.AVIATION...PERIODS OF HEAVY RAIN ARE FORECAST FOR THIS MORNING AS A
FRONTAL SYSTEM MOVES THROUGH THE REGION. IFR OR EVEN LIFR CONDITIONS
WILL BE POSSIBLE DURING THE HEAVIEST RAINFALL. OTHERWISE VFR OR MVFR
CONDITIONS WILL DOMINATE. CONDITIONS WILL IMPROVE OVERNIGHT AS
SHOWER ACTIVITY SUBSIDES...THOUGH SOME MVFR CIGS MAY BECOME TRAPPED
IN INTERIOR VALLEYS.

GUSTY WINDS WILL PERSIST THROUGHOUT THE DAY ALONG THE COAST AND ON
RIDGE TOPS. SOME GUSTS MAY MIX INTO INTERIOR VALLEYS DURING THE
AFTERNOON HOURS TODAY. RPA

&&

.MARINE...A PASSING FRONT WILL BRING SOUTHERLY GALES TO THE WATERS
EARLY THIS MORNING WITH WINDS TURNING ONSHORE BY THE AFTERNOON AND
DECREASING FURTHER TONIGHT. THE HIGHEST GUSTS WILL REACH NEAR 45 KT
OFFSHORE WITH GUSTS NEAR SHORE APPROACHING 35 TO 40 KT ESPECIALLY
NEAR CAPE MENDOCINO. JUST AS GALES SETTLE, A LARGE WESTERLY SWELL
WILL BUILD ACROSS THE WATERS CAUSING THE SEA STATE TO APPROACH 20 FT
AND GENERATE 23 TO 25 FT BREAKERS IN THE SURF ZONE. A HAZARDOUS SEAS
WARNING WILL LIKELY BE NEEDED FOLLOWING THE GALES FOR THE ENTIRE
COASTAL WATERS THIS AFTERNOON WHILE SMALL CRAFT ADVISORIES WILL BE
NEEDED TO ACCOUNT FOR THE FRESH WINDS.

MOVING INTO THE UPCOMING WEEK, HIGH PRESSURE WILL NOSE OVER THE
REGION AND ALLOW THE PRESSURE GRADIENT TO RELAX AND WINDS TO
DECREASE MONDAY AND TUESDAY. WHEN WE SEE HIGH PRESSURE WE USUALLY
SEE THE DEVELOPMENT OF A SURFACE THERMAL TROUGH. THIS WILL CAUSE
NORTH WINDS TO INCREASE TO 15 TO 20 KT ON WEDNESDAY. WINDS SHOULD
DECREASE AGAIN LATE IN THE WEEK AS AN APPROACHING TROUGH ATTEMPTS TO
BUST UP THE RIDGE BUT WE WILL HAVE TO WAIT AND SEE HOW THE UPPER
LEVEL PATTERN PANS OUT. MEANWHILE THE WESTERLY SWELL WILL DIMINISH
THROUGH THE WEEK AND SHORTER PERIOD WAVES SHOULD DEVELOP IN RESPONSE
TO THE NORTH WINDS MID-WEEK. KML

&&

.HYDROLOGY...AN AREAL FLOOD WATCH REMAINS IN EFFECT FOR THE REGION
THROUGH TONIGHT WITH PERIODS OF HEAVY RAIN EXPECTED THIS MORNING AND
POSSIBLY INTO THE AFTERNOON. RIVERS...STREAMS AND CREEKS WILL ALL
RISE SHARPLY IN RESPONSE TO THE HEAVY RAIN. THUS SMALL STREAM
FLOODING IS LIKELY. SOME OF THE MAIN STEM RIVERS WILL ALSO
APPROACH CRITICAL LEVELS INCLUDING THE NAVARRO WHICH MAY REACH
FLOOD STAGE THIS AFTERNOON...THE RUSSIAN WHICH IS FORECAST TO
APPROACH 15 FEET THIS EVENING...AND THE MAD RIVER AND EEL RIVER AT
FERNBRIDGE WHICH ARE BOTH FORECAST TO EXCEED MONITOR STAGES
THROUGH THE DAY. ALL MAIN STEM RIVERS WILL FALL ON MONDAY AS RAIN
DECREASES. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ001>004-076.

     WINTER WEATHER ADVISORY UNTIL 7 AM PDT THIS MORNING ABOVE 3500
     FEET FOR CAZ004.

     WIND ADVISORY UNTIL 1 PM PDT THIS AFTERNOON FOR CAZ003.

     WIND ADVISORY UNTIL 1 PM PDT THIS AFTERNOON FOR CAZ001.

     HIGH SURF ADVISORY FROM 3 PM THIS AFTERNOON TO 1 AM PDT MONDAY
     FOR CAZ001-002.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING UNTIL 1 PM PDT THIS AFTERNOON FOR PZZ450-470.

     GALE WARNING UNTIL 9 AM PDT THIS MORNING FOR PZZ475.

     SMALL CRAFT ADVISORY UNTIL 5 PM PDT TUESDAY FOR PZZ455.

     HAZARDOUS SEAS WARNING FROM 3 PM THIS AFTERNOON TO 3 AM PDT
     MONDAY FOR PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Mar 13, 5:52 AM PDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
552 AM PDT SUN MAR 13 2016

CAZ002-141345-
MENDOCINO COAST-
552 AM PDT SUN MAR 13 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. HEAVY RAIN TODAY MAY
RESULT IN LOWLAND OR SMALL STREAM FLOODING. THE NAVARRO RIVER MAY
ALSO EXCEED FLOOD STAGE TODAY.

A HIGH SURF ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON THROUGH
1 AM MONDAY MORNING AS A LARGE OCEAN SWELL IMPACTS THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-141345-
NORTH COAST INTERIOR-
552 AM PDT SUN MAR 13 2016

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. HEAVY RAIN TODAY MAY
RESULT IN LOWLAND OR SMALL STREAM FLOODING.

A WIND ADVISORY IS CURRENTLY IN EFFECT THROUGH 1 PM THIS AFTERNOON
FOR GUSTS UP TO 55 MPH ON EXPOSED RIDGES.

A COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON ALLOWING
SNOW LEVELS TO FALL TONIGHT TO NEAR 3000 FEET. LIGHT SNOW
ACCUMULATIONS MAY RESULT IN TRAVEL IMPACTS TONIGHT THROUGH MONDAY
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW SHOWERS AT ELEVATIONS PRIMARILY OVER 3000 FEET MAY RESULT IN
TRAVEL IMPACTS MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-141345-
REDWOOD COAST-
552 AM PDT SUN MAR 13 2016

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. HEAVY RAIN TODAY MAY
RESULT IN LOWLAND OR SMALL STREAM FLOODING.

A WIND ADVISORY IS CURRENTLY IN EFFECT THROUGH 1 PM THIS
AFTERNOON. WIND GUSTS TO 50 MPH WILL BE POSSIBLE ON COASTAL
HEADLANDS AND NEAR CRESCENT CITY.

A HIGH SURF ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON THROUGH
1 AM MONDAY MORNING AS A LARGE OCEAN SWELL IMPACTS THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-141345-
MENDOCINO INTERIOR-
552 AM PDT SUN MAR 13 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. HEAVY RAIN TODAY MAY
RESULT IN LOWLAND OR SMALL STREAM FLOODING.

A COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON ALLOWING
SNOW LEVELS TO FALL TONIGHT TO NEAR 3500 FEET. LIGHT SNOW
ACCUMULATIONS MAY RESULT IN TRAVEL IMPACTS LATE TONIGHT THROUGH
MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW SHOWERS AT ELEVATIONS PRIMARILY OVER 3500 FEET MAY RESULT IN
TRAVEL IMPACTS MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-141345-
UPPER TRINITY RIVER-
552 AM PDT SUN MAR 13 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PDT THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. HEAVY RAIN TODAY MAY
RESULT IN LOWLAND OR SMALL STREAM FLOODING.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH EARLY
THIS MORNING. LIGHT SNOW AT ELEVATIONS PRIMARILY OVER 3500 FEET
WILL RESULT IN TRAVEL IMPACTS ON HIGHWAYS 3 AND 36. SNOW LEVELS
WILL RISE THROUGH THE MORNING HOURS.

A COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON ALLOWING
SNOW LEVELS TO FALL AGAIN TONIGHT TO NEAR 3000 FEET. LIGHT SNOW
ACCUMULATIONS WILL ONCE AGAIN RESULT IN TRAVEL IMPACTS TONIGHT
THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW SHOWERS AT ELEVATIONS PRIMARILY OVER 3000 FEET MAY RESULT IN
TRAVEL IMPACTS MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 13, 12:43 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1243 PM PDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     MARINE TSTM WIND 18 WNW FERNDALE         40.72N 124.54W
03/12/2016  M49 MPH          PZZ470             CA   BUOY

            BUOY 46022 REPORTED A WIND GUST OF 49 MPH AS
            A LINE OF THUNDERSTORMS MOVED ACROSS THE
            COASTAL WATERS.

&&

STP

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:12 AM PDTHazardous Seas WarningEKA24 hr
Mar 13, 7:26 AM PDTAreal Flood AdvisoryEKAHumboldt, Trinity9 hr
Mar 13, 7:39 AM PDTAreal Flood AdvisoryEKAMendocino7 hr
Mar 13, 8:58 AM PDTRiver Flood WarningEKAMendocino25 hr
Mar 13, 9:11 AM PDTGale WarningEKA3 hr
Mar 13, 10:04 AM PDTRiver Flood AdvisoryEKAMendocino25 hr
Mar 13, 4:10 PM PDTAreal Flood AdvisoryEKAHumboldt, Trinity3 hr

Nearby

Winter Weather Advisories in California, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.